Texas, 2003Tornado in Texas, July 1, 2003
July 1, 2003 · NWS FWD · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 1, 1:45 PM CST, 5 minutes earlier.
Area forecast discussion, Jul 1, 1:45 PM CST, 5 minutes before
AREA FORECAST DISCUSSION...UPDATED TO INCLUDE VALUES
NATIONAL WEATHER SERVICE FORT WORTH TX
245 PM CDT TUE JUL 1 2003
WEAK UPPER TROF BARELY VISIBLE ON WATER VAPOR IMAGERY HAS KICKED OFF
SHOWERS AND THUNDERSTORMS NORTHERN THROUGH EASTERN ZONES. CELLS
SHOULD MOVE SOUTH SOUTHEAST AND WEAKEN SHORTLY AFTER SUNSET.
WARMING TREND OVER NEXT FEW DAYS STILL LOOKS ON TRACK. THE ETA
GENERATES HIGHS OF 100 ON WED AND THU BUT IT HAS BEEN SHOWING A WARM
BIAS LATELY SO WILL STAY WITH UPPER 90S. WINDS WILL STAY
LIGHT...SWITCHING TO LIGHT SOUTH TOMORROW AND THEN GETTING BACK TO
OUR AVERAGE SOUTH FLOW ON THURSDAY. POPS IN THE EXTENDED LOOK LIKE
MORE OF THE SAME...THE PATTERN REMAINING WEAK WITH A FAIRLY UNSTABLE
AIRMASS TO FIRE OFF ON ANY DISTURBANCE THAT MAY MOVE THROUGH. SEVERE
SEEMS UNLIKELY GIVEN WEAK FLOW. MODELS HAVE A HARD TIME CATCHING
THESE WEAK DISTURBANCES SO WE WILL HAVE TO REMAIN VIGILANT.
FCSTID = 25
DFW 74 97 75 97 / 20 10 0 10
ACT 73 97 75 98 / 0 10 0 10
PRX 73 94 75 96 / 20 10 0 10
DTO 73 96 75 97 / 20 10 0 10
TKI 73 96 75 97 / 20 10 0 10
DAL 73 96 75 97 / 20 10 0 10
TRL 73 96 75 97 / 20 10 0 10
CRS 74 96 75 98 / 10 10 0 10
TPL 74 98 76 98 / 0 10 0 10
.FWD...
TX...NONE.
25/ OD
Hazardous weather outlook, Jul 1, 1:00 PM CST, 50 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-020700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
200 PM CDT TUE JUL 1 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
NO SEVERE WEATHER IS EXPECTED. THERE IS A CHANCE FOR ISOLATED
THUNDERSTORMS MAINLY THIS EVENING...MAINLY NORTH AND EAST OF A
BOWIE...TO CLEBURNE...TO PALESTINE LINE. THIS INCLUDES THE DALLAS
FORT WORTH METROPLEX. WITH ANY STRONGER STORMS...WIND GUSTS TO 40
MPH...CLOUD TO GROUND LIGHTNING...AND BRIEF HEAVY RAINFALL UP TO ONE
INCH CAN BE EXPECTED.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
EACH DAY. SEVERE WEATHER IS NOT ANTICIPATED.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
Tornado, Collin
- When
- July 1, 1:50 PM CST
- Where
- Collin County, Frisco
- Rating
- F0
- Path length
- 0.1 mi
- Path width
- 30 yd
- Reported by
- GENERAL PUBLIC
- Coordinates
- 33.150, -96.833
A land spout was reported and confirmed by photo imagery in Frisco at Highway 121 and Legacy drive.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Arizona, July 1 to 15, 2003$66 million · 1 event
- Flooding in Louisiana, July 1 to 4, 2003$3.3 million · 4 events
- Tornado and Flash Flooding in Georgia, July 1, 2003$320,000 · F1 · 23 events
- Tornadoes and Damaging Winds in Georgia, July 1, 2003F2 · 12 events
- Flooding in Mississippi, July 1 to 3, 2003$1.0 million · 4 events
- Tropical Storm in Georgia, July 1 to 2, 200397 events
- Tornado in Alabama, July 1, 2003$200,000 · F1 · 1 event
- Flash Flooding in Alabama, July 1, 2003$243,000 · 13 events
- Tropical Storm and Flash Flooding in Mississippi, July 1, 2003$106,000 · 15 events
- Flash Flood in Ohio, July 1, 2003$100,000 · 1 event
- Tornado in Georgia, July 1, 2003$75,000 · F0 · 1 event
- Flash Flooding and Hail in West Virginia, July 1, 2003$32,000 · 0.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5379081.